MAUDE Adverse Event Report: CORDIS US CORP. OUTBACK; CATHETER FOR CROSSING TOTAL OCCLUSIONS

CORDIS US CORP. OUTBACK; CATHETER FOR CROSSING TOTAL OCCLUSIONS
Catalog Number OTB59120A
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the needle of an outback elite 120cm re-entry catheter would not come out of the device.There was resistance or difficulty removing the outback from the patient; the device was stuck on the wire.Then all products were removed and a new wire and second outback device was tried.The second outback deployed the needle and the wire was deployed but the needle cannula was not in the vessel so the doctor tried to withdraw the wire to deploy the needle cannula again but the wire would not come back into the device.At that time the needle was retracted and the outback was aborted; all products were removed and a pedal stick was achieved.There was no reported patient injury.The lesion was the superficial femoral artery (sfa) which had moderate calcification and mild tortuosity in addition to a chronic total occlusion (cto) with no in-stent restenosis.A retrograde approach was used for access.There were no device damages or anomalies noted prior to use in the patient.Heparinized saline was used for preparation and flushing of all ports.Cannula actuation was verified outside the patient and the cannula/needle actuated smoothly and proper orientation was confirmed under fluoroscopy prior to actuation of the cannula.There was difficulty advancing the outback to the lesion (it was snug).The user held onto the black handle while torquing the device during placement and encountered resistance when torquing the device as tension was felt.The device did not make a "clicking sound" and then did not begin to turn freely while torquing.The user did not hold onto the luer hub assembly located in front of the black handle while torquing the device.The tip was not stuck in the lesion while torquing.The ¿l¿ marker leg, on the catheter ¿lt¿ directional marker band, towards the target re-entry site was verified using an initial fluoroscopic view.The stored torque in the catheter shaft was released after the cannula tip was properly positioned.Abnormal force was not required.The cannula was retracted prior to catheter withdrawal.The devices are expected to be returned for analysis.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 18208695 presented no issues during the manufacturing process that could be related to the event reported.The device was received for analysis, but the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
The device was stuck on the wire; therefore, the complaint code was updated to cannula wire port/guidewire lumen (outback only) -resistance/friction.There is evidence of a product malfunction, as the device failed to meet its performance specification or otherwise performed as intended; however, the potential that it could cause or contribute to a death or serious injury, or other significant adverse event, is remote.No initial or further mdr submissions are required.

Brand Name
OUTBACK
Common Device Name
CATHETER FOR CROSSING TOTAL OCCLUSIONS
Manufacturer (Section D)
CORDIS US CORP.
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key17835538
Report Number9616099-2023-06600
Device Sequence Number7760864
Product Code PDU
UDI-Device Identifier20705032067574
UDI-Public20705032067574
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150836
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Catalogue NumberOTB59120A
Device Lot Number18208695
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2023
Supplement Date Received by Manufacturer01/03/2024
Initial Report FDA Received Date09/28/2023
Supplement Report FDA Received Date01/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexMale
Patient Weight84 KG
Patient EthnicityNon Hispanic
Patient RaceWhite